Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 271, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 5, 2023, 4:35 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2023, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 5, 2023, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 94 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
116
WUUS54 KMOB 052135
SVRMOB
FLC091-113-052215-
/O.NEW.KMOB.SV.W.0271.230705T2135Z-230705T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
435 PM CDT Wed Jul 5 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Okaloosa County in northwestern Florida...
Northeastern Santa Rosa County in northwestern Florida...
* Until 515 PM CDT.
* At 435 PM CDT, a severe thunderstorm was located 13 miles northwest
of Baker, or 18 miles southeast of Brewton, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3087 8696 3097 8692 3096 8668 3077 8665
TIME...MOT...LOC 2135Z 292DEG 11KT 3092 8686
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 5, 3:40 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Mobile AL 340 PM CDT Wed Jul 5 2023 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... (Now through Thursday) Issued at 332 PM CDT Wed Jul 5 2023 The central Gulf Coast remains between a broad, weak trough aloft and a ridge over the northern Gulf. Multiple weak upper shortwaves will continue to move through the zonal flow aloft through the period. The combination of precipitable water values around 2 inches along with an unstable atmosphere will continue to lead to the development of scattered to numerous showers and thunderstorms this afternoon and again on Thursday. Weak flow aloft along with little in the way of surface forcing or upper dynamics will keep the storms from becoming organized. An isolated strong storm cannot be ruled out with gusty winds, however the main threats will remain frequent lighting and locally heavy rain. Shower and thunderstorms activity will diminish in coverage around sunset, given the loss of diurnal heating and lack of organization associated with the storms. Temperatures through the period will be heavily dependent on the coverage and timing of thunderstorms. Expect temps to be near to slightly above normal with overnight lows in the mid 70s and daytime highs in the lower 90s. Given the humidity, heat index values will still top out in the triple digits, but not quite to heat advisory criteria. /13 && .SHORT TERM... (Thursday night through Saturday night) Issued at 332 PM CDT Wed Jul 5 2023 Thursday's showers and thunderstorms carrying over into the evening becomes scattered in coverage. PoPs lower to less than 20% late Thursday night over the interior while a general increase in coverage is focused southward over the coastal waters. An unsettled weather pattern looks to persist as we move into the weekend. A weakness in the height field aloft appears to remain fixed over the central Gulf coast with the local area at the base of a low- amplitude trough at high levels. Meanwhile, a deep layer ridge is positioned to our west over Texas. Moving southeast, eastward off the northeast side of the ridge and through the weakness will be a series of mid-level impulses which will contribute to ascent upon a very moist, deep layer environment. Precipitable waters look to be above normal for the first quarter of July at near 2.00 inches on average Friday. An increase on the upper end of the anticipated range to 2.25" in spots is possible by Saturday. With that and taking into consideration sufficient daytime instability, likely to categorical chances of showers and storms is favored during the course of the day. Each night, PoPs lower over land zones and increase over the marine areas which will be of a typical summer- time diurnal convective mode. A few strong storms and perhaps a brief severe storm cannot be ruled out. Given high environmental moisture, heavy rainfall is not out of the question too which may contribute to localized, mainly nuisance type flooding. Overnight lows forecast in the lower to mid 70s interior and mid to upper 70s coast. Daytime highs in the upper 80s/lower 90s Friday come in close to normal. Saturday's highs mostly in the lower half of the 90s. /10 && .LONG TERM... (Sunday through Wednesday) Issued at 332 PM CDT Wed Jul 5 2023 05.12Z global spectral models show a long-wave upper trough positioned and moving little to none at all, over the eastern half of the CONUS through the middle of next week. Given the position of the trough axis, a series of potential convective complexes look to be dropping southeast through the base of the mean trough position over the central Gulf coast. Deep layer ascent from these impulses, little overall change in deep moisture, daytime instability and presence of mesoscale boundaries at the surface to focus storms supports a continuation in a wet outlook. As with all typical summer-time storms, a few could become strong or briefly intensify to severe levels with the main threats of wet microbursts and small hail being possible. Additionally, storms will also be efficient heavy rainfall producers along with frequent lightning activity. Given that storms maybe slow moving at times, will have to watch for the potential of nuisance flooding in low lying areas. At the surface, high pressure continues to nose into the Gulf through early next week supporting a mainly west to southwesterly component in the surface wind through the period. Highs through the period to range mainly in the low to mid 90s, although, areas north of I-10 could only see mid to upper 80s depending on cloud and convective coverage or some 3 to 6 degrees below normal. If onset of thickening cloud cover and daily storms is slower to occur, daily heat indices look to rise to a range of 102 to 107 posing a concern for heat related stress risk. Lows to remain muggy through the period. /10 && .MARINE... Issued at 332 PM CDT Wed Jul 5 2023 No impacts expected other than locally higher winds and seas possible near thunderstorms. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 93 73 92 73 93 75 94 / 40 80 40 80 30 80 30 80 Pensacola 77 92 76 92 76 92 78 93 / 40 70 40 80 40 70 40 80 Destin 78 89 78 92 78 92 79 93 / 30 60 40 70 40 70 40 80 Evergreen 71 91 71 91 70 93 73 92 / 20 60 30 60 20 60 20 80 Waynesboro 71 90 71 90 71 91 73 93 / 30 80 30 70 20 60 20 70 Camden 71 90 70 89 70 91 72 90 / 20 60 20 60 20 50 20 70 Crestview 72 94 72 94 71 94 73 94 / 20 70 30 80 30 80 30 90 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 5, 2:51 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Wed Jul 5 2023
ALZ055-056-052030-
Monroe AL-Conecuh AL-
251 PM CDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of northeastern Monroe
and north central Conecuh Counties through 330 PM CDT...
At 250 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles south of Vredenburgh, or 11 miles north
of Monroeville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroeville, Peterman and Beatrice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8754 3180 8743 3171 8694 3145 8715
TIME...MOT...LOC 1950Z 290DEG 21KT 3169 8738
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 5, 3:06 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
306 PM CDT Wed Jul 5 2023
ALZ051>053-MSZ067-052045-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
306 PM CDT Wed Jul 5 2023
...Strong thunderstorms will impact portions of southwestern Choctaw,
northern Washington, central Clarke and southeastern Wayne Counties
through 345 PM CDT...
At 305 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles west of
Grove Hill to 4 miles east of Waynesboro. Movement was east at 20
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Waynesboro, Grove Hill, Chatom, Saint Stephens, Wagarville,
Leroy, Clara, Whatley, Millry, Buckatunna, Silas and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3166 8757 3149 8763 3138 8796 3142 8845
3144 8845 3144 8867 3174 8874 3182 8798
TIME...MOT...LOC 2005Z 283DEG 18KT 3171 8792 3166 8858
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 5, 3:18 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
318 PM CDT Wed Jul 5 2023
ALZ059-262-264-FLZ201-052100-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
318 PM CDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of central Baldwin,
southwestern Escambia and northwestern Escambia Counties through 400
PM CDT...
At 316 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles west of Bay Minette, moving east at 15
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bay Minette, Stockton, Stapleton and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 8797 3093 8796 3094 8795 3091 8796
3093 8795 3094 8792 3092 8791 3095 8790
3094 8788 3095 8787 3097 8789 3099 8787
3099 8788 3110 8759 3096 8746 3072 8751
TIME...MOT...LOC 2016Z 269DEG 13KT 3087 8785
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 5, 3:28 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
328 PM CDT Wed Jul 5 2023
FLZ205-206-052115-
Okaloosa Inland FL-Okaloosa Coastal FL-
328 PM CDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of southeastern
Okaloosa County through 415 PM CDT...
At 328 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles west of Eglin Air Force Base, or 9 miles
northeast of Niceville, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Niceville and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 8661 3066 8662 3071 8646 3072 8639
3050 8639
TIME...MOT...LOC 2028Z 303DEG 7KT 3064 8642
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 5, 4:19 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
419 PM CDT Wed Jul 5 2023
FLZ205-206-052200-
Okaloosa Inland FL-Okaloosa Coastal FL-
419 PM CDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of Okaloosa County
through 500 PM CDT...
At 418 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles south of Crestview, moving southwest at
10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Eglin AFB,
Valparaiso, Ocean City, Lake Lorraine, Baker, Shalimar and Cinco
Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8680 3082 8679 3081 8649 3070 8639
3044 8640 3041 8673
TIME...MOT...LOC 2118Z 043DEG 9KT 3062 8662
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 5, 4:22 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
422 PM CDT Wed Jul 5 2023
ALZ060-FLZ205-052200-
Covington AL-Okaloosa Inland FL-
422 PM CDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of southwestern
Covington and northeastern Okaloosa Counties through 500 PM CDT...
At 422 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Laurel Hill, or 16 miles west of
Florala, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8632 3099 8639 3089 8639 3089 8666
3105 8670 3116 8670 3117 8640 3100 8630
TIME...MOT...LOC 2122Z 254DEG 5KT 3101 8661
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:28 PM CDT | Special Weather Statement | MOB | Okaloosa | 47 min |
| Jul 5, 4:19 PM CDT | Special Weather Statement | MOB | Okaloosa | 41 min |
| Jul 5, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 48 min |
| Jul 5, 5:03 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.